|should I start treatment
Jun 27, 2002
Should I get a p24 antigen test or strat early Hiv treatment based on the following story
I had had unprotected sex 5 weeks to the day. On the 9 th day I developed rash Hives and swollen lymph nodes. I went to see both my dermatologist and regular docotr. The dermatologist gave me Zrtec and the hives went away at 90 only getting a few here and there. My doctor gave a blood test and everything came out fine. I know HIv takes three month but i am still very concerned. As a result I have a few questions.
1) During acute Viral syndrome, when you first developed the symptoms will the drugs suppress those flu liek sympmtoms or the immune system is so weak that it will not respond.
2) I took Zrtec and my hives went away would that be a sign that it is not HIV (although we cannot know for sure) because the anti-histamines made the hives go away.
3) In your experience have you ever heard of hives being indicatives of Acute Viral syndrome.
4) Can hives occur with hepatitis B.
I appreciate you taking the time to answer. It really means a lot to me.
Response from Dr. Pavia
I guess one question I have is what tests your doctor did. If you had a p24 or HIV pcr done while you were having symptoms, then acute HIV infection has pretty much been ruled out.
Hepatitis B can cause hives, but it usually takes 6 weeks to 6 months after exposure. Hive-like rash can occasionally be part of the acute retroviral syndrome but they are uncommon. I doubt that Zyrtec would make all of the symptoms of the acute retroviral syndrome go away.
If you had compatible symptoms 9 days after unprotected sex, and you are still symptomatic, you might want to get a p24 or HIV pcr done by a knowledgable provider. However, understand that if that is negative, and the antibody test is negative at 3 months, it essentially rules out infection.
We all get pretty frustrated with people who keep having unprotected sex and then obsessing about symptoms for months and months. PLEASE, PLEASE, PROTECT YOURSELF. No one else is going to do it for you. Being too drunk, too high, too horny or too shy are not good excuses to give yourself.
Could it be trush and should I start Hiv Treatment
3 drug combo (videx EC 250mg, viread 300mg, viramune 200mg) once a day
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.